MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP215H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please provide the lot number? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a knee amputation procedure on (b)(6) 2021 and suture was used.During the procedure, it was reported by the sales rep that during an above the knee amputation while suturing subcutaneously in fascia the needle popped off of two sutures.They were retrieved.A new suture was used to complete the case with no consequences.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Analysis summary: product was returned to ethicon inc for evaluation.Visual analysis of the returned sample determined that an unopened sample of product code vcp215h was received for evaluation.Visual analysis of the returned sample and no defects were found on the package.The sample was opened, the swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The device performed without any defect noted and the actual complaint sample was not returned for analysis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.(b)(4).

Brand Name
VCL+ UD 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11807263
Report Number2210968-2021-04438
Device Sequence Number14311770
Product Code GAM
UDI-Device Identifier10705031051683
UDI-Public10705031051683
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberVCP215H
Device Catalogue NumberVCP215H
Device Lot NumberQPMHAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1